Horrible Lexapro Side Effects Not Going Away.

Posted by jwat1537 @jwat1537, Jul 5, 2019

Good afternoon. I was recently told that I have manic depression and a severe case of anxiety. My doctor prescribed me Lexapro 10mg which has gone horribly wrong. A couple of hours after I took the first pill, I started losing consciousness roughly every 30 minutes and was basically paralyzed from the neck down for about 7 hours.

I have been out of the hospital for about 8 days now and I still get some of the bad side effects like extreme cold/burning sensations in my chest, back, and the back of my neck. When I get these sensations, my hearing lessens and I also get blurry vision like I'm about to pass out again. I have been to multiple doctors since my ER visit to get tests done and re-done for second and third opinions on what it is or how to treat it and they all say there is nothing wrong with me and all of my lab work / scans / x-rays shows I'm perfectly healthy.

I'm at a complete loss as to what to do. Has anyone experienced this or have any suggestions?

@lisalucier

Hi, @jwat1537 – how did your appointment go with the cardiologist?

Jump to this post

Still haven't found anything. Side effects are still present. I have 3 more appointments next week. Going to do some more heart tests (just got my heart monitor taken off) and they're going to check to see if there's anything going on with my brain.

REPLY

Hello all how are you ?
sorry about this question but i gotta ask cuz i`m scared from it .. im 26 – i was using Escitalopram for 9 month , when i was lowering the dose to 5 mg i noticed this problem when i masturbate , i feel good and everything is fine , no sexual problem BUT when i CUM ! .. i feel nothing the pleasure is gone ..
its 4 month since i stopped the Escitalopram , and still having this problem, i ran some tests the Testerstrone , and everything was fine , even i went to the urology and he said nothing wrong with ur prostate ..
so any thought ? what should i do ? cuz i asked the psychiatrist and he said its 4 month now .. i dont think its related to psychiatry ,
i really dont know what to do or where to go

REPLY
@darweshalassi

Hello all how are you ?
sorry about this question but i gotta ask cuz i`m scared from it .. im 26 – i was using Escitalopram for 9 month , when i was lowering the dose to 5 mg i noticed this problem when i masturbate , i feel good and everything is fine , no sexual problem BUT when i CUM ! .. i feel nothing the pleasure is gone ..
its 4 month since i stopped the Escitalopram , and still having this problem, i ran some tests the Testerstrone , and everything was fine , even i went to the urology and he said nothing wrong with ur prostate ..
so any thought ? what should i do ? cuz i asked the psychiatrist and he said its 4 month now .. i dont think its related to psychiatry ,
i really dont know what to do or where to go

Jump to this post

Hi, @darweshalassi – you'll notice I moved your post about orgasm issues due to escitalopram oxalate (Lexapro) to this existing discussion of side effects of this medication so that you can interact with others who've been talking about a similar topic. Hoping members like @jwat1537 @lioness @stsopoci and others will return and offer their thoughts on what you've noted about feeling no pleasure from orgasm during sexual activity anymore, from the time you were still on it and lowering the dose to now being off the medication for 4 months. @jakedduck1 @lee00 also may have some input on this.

Also, you may be interested in Mayo Clinic's information on this medication https://www.mayoclinic.org/drugs-supplements/escitalopram-oral-route/side-effects/drg-20063707?p=1. You will notice in the section on side effects, various sexual side effects are listed as occurring more or less commonly with escitalopram:

– decreased interest in sexual intercourse
– ejaculation delay
– inability to have or keep an erection
– loss in sexual ability, desire, drive, or performance
– not able to have an orgasm

Have you considered seeing someone who specializes in sex therapy, such as what is described in this information https://www.mayoclinic.org/tests-procedures/sex-therapy/about/pac-20384613?

REPLY

Several of you have talked about side effects from taking escitalopram oxalate (Lexapro) that you've had to deal with. I'd love to hear how things are going and think your answers will also benefit other members in this discussion.

@darweshalassi – are you still experiencing the sexual side effects you talked about with this medication?

@jwat1537 – how did your heart test and the testing related to your brain go?

@mommabird74 – what side effects were you experiencing from escitalopram oxalate (Lexapro) that prompted you to want to taper off of it?

REPLY

@lisalucier, i think everything is coming Back to Normal, but not 100% , i Ordered 5-HTP 100Mg + L-Tyrosine 500Mg , and i started to Take them together
the 5-Htp Producing serotonin , and the l-Tyrsoine producing Dopamine , so i think its Fixing the Neurotransmitter and helping me a bit .. actually i did that after a lot of Search , i hope i get 100% in a short time ..
i`ll update .. soon

REPLY

I decided to taper because I had a child at the age of 41 and knew I had to stay healthy for him. I knew that antidepressants were a neuro toxin and were affecting my organs. I also was having more depressed episodes and anxiety, sensitivity to noise, blurry vision, constipation, brain fog, decrease short term memory. I’ve been off lexapro since February 5th and feel so much better! I’m so glad I tapered! I do take 5htp daily, exercise, eat clean, no alcohol.

REPLY

I'm not able to take generic Lexapro because there were far too many side effects for me – brain zaps and GI upsets being the two biggest. I have been on Lexapro for 10 years – a very mild dose of 5 mg a day. It has definitely helped with my anxiety, but has done nothing to ease my depression. My two biggest side effects are tinnitus and loss of libido. After being on this drug for so long, my fear is that neither of those conditions will ease when I taper off. I am scheduled to retire in less than 2 years and plan to do a slow taper at that time.

REPLY

Lexapro was one of the many antidepressants I gave the six week trial. I guess the reaction I had was pretty unimportant, after reading what it did to others. It made me crave food, especially sweets, all the time, and I gained ten pounds during that time. Not the medication for me.

Someone mentioned slow respirations, and I wonder if they have had a sleep study. All my life, I would stop breathing while sleeping, but I didn't realize it. I won't go into the details, but I started using a CPAP machine, and did I sleep!! The first month I was averaging over 12 hours of sleep every day because I was so sleep deprived. Now the sleep doctor has told me to set my alarm and limit my sleep to 9 hours. I still punch the snooze a few times.

Anyway, that's my experience with Lexapro.

Jim

REPLY
Please sign in or register to post a reply.